Alert archive / Virginia / Flash Flood Warnings in 2004
Flash Flood Warning 8, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 21, 2004, 9:53 PM EDT for Augusta County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2004, 9:53 PM EDT (01:53 UTC)
- Expired
- May 22, 2004, 4:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Augusta County, VA
The radar
The Roanoke radar (KFCX), 150 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KLWX 220153
FFWLWX
VAC015-220800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
953 PM EDT FRI MAY 21 2004
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR
SOUTHERN AUGUSTA COUNTY IN WESTERN VIRGINIA
* UNTIL 400 AM EDT.
* AT 953 PM EDT...RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN
ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF SHERANDO TO 4 MILES
SOUTHWEST OF GREENVILLE...MOVING SOUTHEAST AT 10 MPH. RADAR
INDICATES THAT TWO AND A HALF INCHES OF RAIN HAS ALREADY FALLEN
OVER THE WARNED AREA. ANOTHER TWO TO THREE INCHES WILL BE POSSIBLE
THROUGH 400 AM EDT.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE SHERANDO.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES CARRIED AWAY BY RISING
WATER. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF
WATER COVERS THE ROADWAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3815 7924 3813 7948 3790 7914 3790 7898
3803 7890
$$
ROGOWSKI1 follow-up statement
000 WGUS71 KLWX 220341 FFSLWX VAC015-220800- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1141 PM EDT FRI MAY 21 2004 ...FLASH FLOOD WARNING CONTINUES FOR SOUTHERN AUGUSTA COUNTY UNTIL 400 AM EDT... AT 1135 PM EDT...RADAR CONTINUED TO SHOW MODERATE STEADY RAIN OVER AUGUSTA COUNTY. THE RAIN IS EXPECTED TO BECOME INTERMITTENT DURING THE NIGHT. RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN OVER THE WARNED AREA. SOME LOCATIONS THAT MAY CONTINUE TO EXPERIENCE PROBLEMS FROM HEAVY RAIN INCLUDE MINT SPRING...GREENVILLE...SPOTTSWOOD...STUARTS DRAFT...AND SHERANDO. $$ ROGOWSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 21, 7:15 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 21, 7:15 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...COR FLOOD CONCERN AREA NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 715 PM EDT FRI MAY 21 2004 .MESOSCALE UPDATE... 21Z MESOANALYSIS PLACES THE GUST FRONT FROM CENTRAL OHIO INTO NORTHWEST PENNSYLVANIA. MESOLOWS WERE LOCATED EAST OF COLUMBUS OHIO AND SOUTHWEST OF ERIE PENNSYLVANIA. A REMNANT OUTFLOW BOUNDARY WAS LOCATED ACROSS SOUTHERN VIRGINIA. AS THE NORTHERN PORTION OF THE MCS CONTINUES TO RACE ACROSS CENTRAL PENNSYLVANIA...THE MESOLOW WHICH WAS EAST OF COLUMBUS OHIO HAS BEGUN TO SHIFT INTO SOUTHWEST PENNSYLVANIA. THIS MAY BECOME THE NEW NORTHERN BOOKEND TO THE COMPLEX WITH TIME...AS IT CONTINUES ON A EAST-NORTHEAST TREK. IF THE SYSTEM CONTINUES TO SHOW SIGNS OF REORIENTING A BIT EAST-NORTHEAST...TRAINING WILL OCCUR OVER OUR NORTHWEST FORECAST AREA. WITH 1HR MARFC FFG 1.5-2 A SHORT FUSED FLOOD WATCH MAY BE CONSIDERED. SCATTERED STORMS HAVE DEVELOPED AHEAD OF THE LINE ACROSS NORTHERN WEST VIRGINIA...AND ARE BEING INGESTED INTO THE LINE. THIS WILL PRESENT A SHORT TERM TORNADO THREAT WITH TIME...AS ROTATION INCREASES ON THE LEADING EDGE OF THE COMPLEX. LATE AFTERNOON ACARS SOUNDINGS SHOW A UNIFORM MID AND UPPER LEVEL WIND FIELD WHICH WILL CONTINUE THE THREAT OF DAMAGING STRAIGHT LINE WINDS AS THE COLD POOL PUSHES SOUTHEAST. ROGOWSKI && ***************622PM FORECAST DISCUSSION*************** .UPDATE... LOOKING UPSTREAM...IT IS READILY APPARENT THAT POP FORECAST FOR TONIGHT IS IN NEED OF A SIGNIFICANT UPWARD ADJUSTMENT. AIR MASS OVER THE OH VALLEY...CENTRAL APPALACHIANS...AND WRN/SRN PARTS OF FCST AREA CONTINUES TO DESTABILIZE IN THE WAKE OF EARLIER MCS ACTIVITY AND AHEAD OF SEVERE LINEAR MCS CROSSING OH RIVER AT TIME. IT WOULD APPEAR THAT THERE IS LITTLE TO STOP MCS FROM MOVING INTO AT LEAST NW QUARTER OF FCST AREA. WILL GO WITH CATEGORICAL POP THERE...TAPERING TO LIKELY OVER EASTERN ZONES AS CONFIDENCE DECREASES THAT MCS WILL HOLD TOGETHER AS IT MOVES INTO PROGESSIVELY STABLE AIR OVER DC/BALTIMORE METRO AREAS. OTHER MINOR CHANGES TO SKY/WIND/TEMP/DEWPOINT WILL ALSO BE MADE. UPDATE WILL BE ISSUED SOON AFTER NEW CONVECTIVE WATCH IS ISSUED...AND AGAIN WHEN WATCH NUMBER 233 EXPIRES. && .PREV DISCUSSION... ISSUED AT 253 PM... TONIGHT AND SATURDAY... AFTER OUR MORNING MCS THAT RAN ACROSS THE NORTHERN HALF OF OUR FORECAST AREA...THE BOUNDARY HAS PUSHED TO OUR SOUTH AND WEST. NORTHWEST WINDS RESIDE OVER THE AREA AT THE MOMENT WITH SOMEWHAT DRIER AND MORE STABLE AIR AT THE LOW LEVELS. DIFFERENT DOWN IN CENTRAL VIRGINIA AND POINTS SOUTH WHERE HIGH DEW POINTS AND GOOD INSTAB WILL COMBINE WITH THE BOUNDARY FOR GOOD CONVECTION. SEVERE THUNDERSTORM WATCH WILL SIT OVER THAT AREA UNTIL THIS EVENING. FOR THE REST OF THE NIGHT LOOK FOR LIGHT WINDS. THE BOUNDARY WILL WASH OUT OVERNIGHT AND BY SATURDAY THE SW FLOW WILL RETURN WITH MORE WARM HUMID WEATHER. ONLY TRIGGER AT THE MOMENT SEEMS TO BE A MORNING WEAK SHORT WAVE. AT THE MOMENT IT LOOKS LIKE TRIGGERS FOR AFTERNOON CONVECTION WILL BE LIMITED TO THE RIDGELINES. TRIMMED HIGH TEMPS DOWN TO THE MID TO UPPER 80S. HAVE NOT HIT 90 YET AND SEE NO REASON WHY TOMORROW WILL BE ANY DIFFERENT. .LONG TERM... SATURDAY NIGHT THROUGH FRIDAY... UPPER RIDGE ACROSS THE SOUTHEAST WILL GRADUALLY FLATTEN OUT SATURDAY NIGHT THROUGH MONDAY...AS A SERIES OF SHORTWAVES MOVES THROUGH THE GREAT LAKES INTO NEW ENGLAND. DAYTIME H85 TEMPERATURES WILL CHANGE LITTLE OVER THE PERIOD HOWEVER AND REMAIN NEAR 16 C. HIGH TEMPERATURES SUNDAY AND MONDAY ARE EXPECTED TO BE IN THE 80S. ETA AND GFS MODEL SOUNDINGS INDICATE AFTERNOON CAPES BOTH DAYS IN THE 1000 TO 1500 J/KG RANGE. WITH LITTLE FORCING SFC OR ALOFT TO TRIGGER CONVECTION WILL INCLUDE SCATTERED THUNDERSTORMS EACH AFTERNOON...ESPECIALLY OVER HIGHER TERRAIN. GFS AND ECMWF SHOW A STRONGER TROUGH DEVELOPING OVER THE GREAT LAKES REGION LATE TUESDAY AND WEDNESDAY WITH SFC COLD FRONT CROSSING THE CWA WEDNESDAY PER THE GFS AND WEDNESDAY EVENING PER THE ECMWF. LEE SFC TROUGH AHEAD OF THIS SYSTEM HAS POTENTIAL TO TRIGGER AFTERNOON AND EVENING THUNDERSTORMS TUESDAY. TIMING OF THE COLD FRONT WEDNESDAY IN QUESTION...AS THE OPERATIONAL GFS PUSHES THE TROUGH FARTHER SOUTH THAN MANY OF THE GFS ENSEMBLE MEMBERS. HAVE INCLUDED SCATTERED THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING WITH COLD FRONT IN THE VICINITY. LOWERED HIGH TEMPERATURES WEDNESDAY TO NEAR NORMAL...IN THE UPPER 70S TO NEAR 80. H5 TROUGH FORECAST TO SLOWLY LIFT AND MOVE OFF THE EAST COAST BY FRIDAY. KEPT CHANCE OF AFTERNOON THUNDERSTORMS IN THE HIGHER TERRAIN BOTH DAYS FOR NOW...BUT THERE IS A HIGH DEGREE OF UNCERTAINTY LATE IN THE PERIOD. STRONG/SMITH && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. MOORE
Hazardous weather outlook, May 21, 6:00 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 600 PM EDT FRI MAY 21 2004 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-221030- ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV- CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA- DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA- FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD- HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA- MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA- NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV- PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD- SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD- 600 PM EDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA AND THE DISTRICT OF COLUMBIA. .DAY ONE... AT 600 PM...A LINE OF DANGEROUS SEVERE THUNDERSTORMS WAS MOVING SOUTHEAST THROUGH PORTIONS OF EASTERN OHIO AND WESTERN PENNSYLVANIA. THIS COMPLEX OF STORMS HAS A LONG HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THESE STORMS ARE MOVING VERY QUICKLY TO THE EAST AND SOUTHEAST AT OVER 50 MPH. THESE STORMS ARE MOVING THROUGH A VERY UNSTABLE AIRMASS OVER OHIO AND WESTERN PENNSYLVANIA. AS THIS COMPLEX OF STORMS MOVES INTO WESTERN MARYLAND...THE EASTERN WEST VIRGINIA PANHANDLE...AND NORTHERN VIRGINIA...THEY WILL ENCOUNTER A MORE STABLE AIRMASS AND ARE EXPECTED TO WEAKEN SOMEWHAT. HOWEVER...THESE STORMS MAY STILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PERHAPS LARGE HAIL UP TO THE SIZE OF QUARTERS. IF THIS LINE OF STORMS MAINTAINS ITS INTENSITY...SEVERE THUNDERSTORM WATCHES AND WARNINGS MAY BE REQUIRED FOR PORTIONS OF THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE POSSIBLE IN THE AREA AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. MANNING
In the hours before
Local storm report, May 21, 8:19 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
819 PM EDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG KEYSER 39.44N 78.98W
05/21/2004 MINERAL WV FIRE DEPT/RESCUE
TREES AND POWERLINES DOWNED.
&&
MANNINGLocal storm report, May 21, 8:45 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
845 PM EDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG ROMNEY 39.35N 78.76W
05/21/2004 HAMPSHIRE WV FIRE DEPT/RESCUE
TREES DOWN COUNTYWIDE...ALSO HAIL OF UNKNOWN SIZE.
&&
MANNINGSpecial weather statement, May 21, 9:03 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 903 PM EDT FRI MAY 21 2004 DCZ001-MDZ004>007-009>011-013-014-VAZ040>042-051>055-220300- ANNE ARUNDEL MD-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-CARROLL MD- CULPEPER VA-DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA- FREDERICK MD-HARFORD MD-HOWARD MD-LOUDOUN VA-MONTGOMERY MD- NORTHERN BALTIMORE MD-PRINCE GEORGES MD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-RAPPAHANNOCK VA- SOUTHERN BALTIMORE MD-STAFFORD VA- 903 PM EDT FRI MAY 21 2004 ...LINE OF DAMAGING THUNDERSTORMS APPROACHING THE BLUE RIDGE... AT 9:00 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DAMAGING THUNDERSTORMS APPROACHING THE BLUE RIDGE. THIS LINE IS MOVING TO THE EAST...SOUTHEAST AT 45 MPH...AND WILL IMPACT THE WASHINGTON AND BALTIMORE METRO AREAS BETWEEN 9:30 PM IN THE FAR WESTERN SUBURBS...AND 11:00 PM NEAR THE WESTERN SHORE OF THE CHESAPEAKE BAY. THESE STORMS HAVE A VERY LONG HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE TODAY. RESIDENTS FROM THE BLUE RIDGE EAST TO THE CHESAPEAKE BAY INCLUDING THE WASHINGTON AND BALTIMORE METRO AREAS SHOULD PREPARE FOR DAMAGING WINDS...INTENSE LIGHTNING...AND VERY HEAVY RAIN WHICH MAY PRODUCE LOCALIZED FLOODING. WARNINGS WILL BE ISSUED AS THEY BECOME NECESSARY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ROGOWSKI
Local storm report, May 21, 9:13 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
913 PM EDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 5 S MARTINSBURG 39.39N 77.97W
05/21/2004 BERKELEY WV FIRE DEPT/RESCUE
TREES DOWN ON INTERSTATE 81 SOUTH OF MARTINSBURG.
&&
MANNINGLocal storm report, May 21, 9:32 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
932 PM EDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG RIVERTON WV 38.74N 79.44W
05/21/2004 PENDLETON WV AMATEUR RADIO
3 TREES DOWN ON ROUTE 33
0900 PM TSTM WND DMG MOOREFIELD 39.06N 78.97W
05/21/2004 HARDY WV EMERGENCY MNGR
2 TREES DOWN
&&
ROGOWSKISpecial weather statement, May 21, 9:48 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 948 PM EDT FRI MAY 21 2004 VAZ025-036-037-220300- ALBEMARLE VA-AUGUSTA VA-NELSON VA- 948 PM EDT FRI MAY 21 2004 ...TORRENTIAL RAINS OCCURRING ACROSS CENTRAL VIRGINIA... HEAVY THUNDERSTORMS ARE SLOWLY MOVING SLOWLY EAST ACROSS WEST CENTRAL VIRGINIA. DOPPLER RADAR ALREADY SHOWS LOCATIONS ACROSS SOUTHERN AUGUST COUNTY RECEIVING TWO AND A HALF INCHES OF RAIN. RESIDENTS IN THESE AREAS SHOULD PREPARE FOR POSSIBLE FLOODING. WARNINGS WILL BE ISSUED SHOULD THEY BECOME NEEDED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ROGOWSKI
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:31 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, City of Winchester | 59 min |
| May 21, 8:53 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah, City of Harrisonburg | 82 min |
| May 21, 9:06 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Warren | 54 min |
| May 21, 9:19 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun | 56 min |
| May 21, 9:33 PM EDT | Severe Thunderstorm Warning | LWX | Page | 27 min |
| May 21, 9:36 PM EDT | Special Marine Warning | LWX | 114 min | |
| May 21, 9:48 PM EDT | Severe Thunderstorm Warning | LWX | Augusta | 42 min |
| May 21, 9:59 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, City of Fairfax | 61 min |
| May 21, 10:10 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, City of Alexandria, City of Falls Church | 50 min |
| May 21, 10:28 PM EDT | Special Marine Warning | LWX | 2 hr | |
| May 21, 10:35 PM EDT | Flash Flood Warning | LWX | Nelson | 4 hr |
| May 21, 10:54 PM EDT | Special Marine Warning | LWX | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.